Alert archive / Arkansas / Flash Flood Watches in 2009

Flash Flood Watch 5, NWS Memphis, TN

April 28, 20098 counties in Arkansas

NWS Memphis, TN issued this flash flood watch at Apr 28, 2009, 3:19 AM CDT for 8 counties in Arkansas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2009, 3:19 AM CDT (08:19 UTC)
Expired
Apr 28, 2009, 11:24 AM CDT
In force
8 hr
Issued by
NWS Memphis, TN
Flood severity
None

Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 12:39 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 28, 12:39 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 AM CDT TUE APR 28 2009

.DISCUSSION...

ISSUED 830 PM CDT MON APR 27 2009

THUNDERSTORMS CONTINUE TO WANE IN COVERAGE AN INTENSITY OVER
NORTHEAST AR THIS EVENING. HAVE ISSUED A COUPLE FORECAST UPDATES
TO ACCOUNT FOR CONVECTIVE TRENDS. IN WHAT IS A SUMMER LIKE PATTERN
FOR THE MIDSOUTH... IT IS A LITTLE TEMPTING TO PULL OVERNIGHT RAIN
CHANCES GIVEN THE STABILIZING LOWER ATMOSPHERE AND LIMITED
FORCING.

GOES IR IMAGERY SHOWED A ROBUST MCS OVER THE TX COASTAL PLAIN AND
PINEY WOODS OF EAST TX. THIS FEATURE HAS NOT BEEN HANDLED
PARTICULARLY WELL BY THE 18Z NAM/GFS OR THE MOST RECENT RUC. IT
APPEARS THIS FEATURE WILL LIFT OFFSHORE...WITH THE NORTHWARD
EXTENT LIKELY AFFECTING CENTRAL LA/SOUTHERN MS LATER THIS EVENING.
SOME CONCERN THAT ELEVATED MOISTURE IN THE WEAK LOW LEVEL JET MAY
BE SIPHONED OFF BY THE MCS TO OUR SOUTH. ON THE SUPPORTIVE SIDE
FOR RAIN...BOTH GFS AND ECMWF SUGGEST MIDSOUTH AREAS EAST OF THE
MS RIVER WILL SEE SOME LIFT FROM THE RIGHT ENTRANCE REGION OF THE
POLAR JET MAX TO THE NORTH BY 12Z.

WITH LIMITED FORECAST CONFIDENCE...HAVE TRIMMED BUT NOT ELIMINATED
RAIN CHANCES OVERNIGHT.

PWB

.AVIATION...

06Z TAF CYCLE (28/06Z - 29/06Z)

MAINLY VFR CONDITIONS SHOULD PERSIST FOR THE NEXT 24 HOURS.
HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL AFFECT KJBR THRU 18Z WITH OCCASIONAL LOWERING CEILINGS AND
VISIBILITIES AS A COLD FRONT APPROACHES SLOWLY FROM THE NORTHWEST.
IN ADDITION...SCATTERED THUNDERSTORMS MAY AFFECT KMEM AND KMKL
BETWEEN 12Z AND 22Z...FOR NOW PUT IN VCTS UNTIL CONFIDENCE
INCREASES ON TIMING AND OCCURRENCE. GENERALLY SOUTH TO SOUTHWEST
WINDS BETWEEN 8 AND 12 KTS WILL DIMINISH TO AROUND 5 KNOTS AFTER
SUNSET TUESDAY.

ARS / JCL

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 27, 10:22 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 PM CDT MON APR 27 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-282230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1022 PM CDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS OVER NORTHEAST
ARKANSAS LATE THIS EVENING AND EARLY OVERNIGHT...MAINLY WEST OF A
MARKED TREE CORNING LINE. THE STRONGEST THUNDERSTORMS MAY PRODUCE
HAIL UP TO PENNY SIZE AND WIND GUSTS TO 60 MPH.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EAST OF THE
MISSISSIPPI RIVER OVERNIGHT. HOWEVER...ATMOSPHERIC CONDITIONS WILL
LIKELY NOT SUPPORT SEVERE THUNDERSTORM DEVELOPMENT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PWB

In the hours before

Special weather statement, Apr 27, 10:38 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CDT MON APR 27 2009

ARZ017-280415-
LAWRENCE AR-
1038 PM CDT MON APR 27 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 20
MILES SOUTHWEST OF ANNIEVILLE AT 1038 PM CDT...MOVING NORTHEAST AT 30
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN LAWRENCE COUNTY...INCLUDING LOCATIONS NEAR LAKE CHARLES
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:30 AM CDTAreal Flood AdvisoryMEGLake, Obion3 hr
Apr 28, 6:38 AM CDTFlash Flood WarningMEGLake4 hr
Apr 28, 7:34 AM CDTAreal Flood AdvisoryMEGDyer, Gibson, Lauderdale, Obion, Weakley3 hr
Apr 28, 1:18 AM CDTAreal Flood AdvisoryMEGClay, Greene, Lawrence, Randolph3 hr
Apr 28, 1:51 AM CDTAreal Flood AdvisoryMEGClay, Craighead, Cross, Greene, Mississippi, Poinsett3 hr
Apr 28, 2:21 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Poinsett, Randolph3 hr
Apr 28, 4:30 AM CDTFlash Flood WarningMEGClay, Craighead, Cross, Greene, Lawrence, Poinsett and 1 more4 hr
Apr 28, 8:17 AM CDTFlash Flood WarningMEGClay, Craighead, Cross, Greene, Lawrence, Poinsett and 1 more118 min
Apr 28, 2:50 PM CDTAreal Flood WarningMEGCraighead, Poinsett24 hr

Nearby

Flash Flood Watches in Arkansas, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.